Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 5, NWS Amarillo, TX

October 6, 2007Dallam County, Hartley County, Texas; Cimarron County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Oct 6, 2007, 4:57 AM CDT for Dallam County, Hartley County, Texas; Cimarron County, Oklahoma. It took effect at Oct 6, 2007, 5:31 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2007, 4:57 AM CDT (09:57 UTC)
In effect from
Oct 6, 2007, 5:31 AM CDT
Expired
Oct 6, 2007, 8:00 PM CDT
In force
14 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Dallam County, TX, Hartley County, TX

The radar

The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
267 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
2238 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 060957
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
457 AM CDT SAT OCT 6 2007

...STRONG WINDS EXPECTED THIS AFTERNOON ACROSS THE WESTERN OKLAHOMA PANHANDLE...

.A SURFACE LOW PRESSURE SYSTEM OVER THE NEBRASKA PANHANDLE WITH A
SURFACE TROUGH EXTENDING SOUTH ACROSS EASTERN COLORADO INTO EASTERN
NEW MEXICO WILL DEEPEN TODAY. THIS WILL CAUSE THE SURFACE PRESSURE
GRADIENT TO TIGHTEN AND ALLOW THE SOUTHERLY WINDS TO BECOME STRONG
AND GUSTY THIS AFTERNOON. THE STRONGEST WINDS WILL BE IN THE
NORTHWEST SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES...ESPECIALLY
ACROSS THE WESTERN OKLAHOMA PANHANDLE.

OKZ001-061800-
/O.NEW.KAMA.WI.Y.0005.071006T1700Z-071007T0100Z/
CIMARRON-
INCLUDING THE CITIES OF...BOISE CITY...KEYES
457 AM CDT SAT OCT 6 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY FOR THE WESTERN OKLAHOMA PANHANDLE...WHICH IS IN EFFECT FROM
NOON TODAY TO 8 PM CDT THIS EVENING.

SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON INTO THE 25 TO 35 MPH
RANGE WITH GUSTS TO 40 AND 45 MPH. THE STRONG WINDS WILL AFFECT THE
WESTERN OKLAHOMA PANHANDLE THROUGH THIS EVENING. THE WINDS ARE
EXPECTED TO DIMINISH AROUND SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SCHNEIDER
2 follow-up statements
000 
WWUS74 KAMA 061031
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
531 AM CDT SAT OCT 6 2007

...STRONG WINDS EXPECTED THIS AFTERNOON ACROSS THE WESTERN
OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE...

.A SURFACE LOW PRESSURE SYSTEM OVER THE NEBRASKA PANHANDLE WITH A
SURFACE TROUGH EXTENDING SOUTH ACROSS EASTERN COLORADO INTO
EASTERN NEW MEXICO WILL DEEPEN TODAY. THIS WILL CAUSE THE SURFACE
PRESSURE GRADIENT TO TIGHTEN AND ALLOW THE SOUTHERLY WINDS TO
BECOME STRONG AND GUSTY THIS AFTERNOON. THE STRONGEST WINDS WILL
BE IN THE NORTHWEST SECTIONS OF THE TEXAS AND OKLAHOMA
PANHANDLES.

TXZ001-006-061845-
/O.EXA.KAMA.WI.Y.0005.071006T1700Z-071007T0100Z/
DALLAM-HARTLEY-
INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING
531 AM CDT SAT OCT 6 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY FOR THE NORTHWEST TEXAS PANHANDLE...WHICH IS IN EFFECT FROM
NOON TODAY TO 8 PM CDT THIS EVENING.

SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON INTO THE 25 TO
35 MPH RANGE WITH GUSTS TO 40 AND 45 MPH. THE STRONG WINDS WILL
AFFECT THE NORTHWEST TEXAS PANHANDLE THROUGH THIS EVENING. THE WINDS
ARE EXPECTED TO DIMINISH AROUND SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ001-061845-
/O.CON.KAMA.WI.Y.0005.071006T1700Z-071007T0100Z/
CIMARRON-
INCLUDING THE CITIES OF...BOISE CITY...KEYES
531 AM CDT SAT OCT 6 2007

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...

HE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY FOR THE WESTERN OKLAHOMA PANHANDLE...WHICH IS IN EFFECT
FROM NOON TODAY TO 8 PM CDT THIS EVENING.

SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON INTO THE 25 TO
35 MPH RANGE WITH GUSTS TO 40 AND 45 MPH. THE STRONG WINDS WILL
AFFECT THE WESTERN OKLAHOMA PANHANDLE THROUGH THIS EVENING. THE
WINDS ARE EXPECTED TO DIMINISH AROUND SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SCHNEIDER
000 
WWUS74 KAMA 061711
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1211 PM CDT SAT OCT 6 2007

...STRONG WINDS EXPECTED THIS AFTERNOON ACROSS THE WESTERN
OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE...

.A SURFACE LOW PRESSURE SYSTEM OVER THE NEBRASKA PANHANDLE WITH A
SURFACE TROUGH EXTENDING SOUTH ACROSS EASTERN COLORADO INTO
EASTERN NEW MEXICO WILL DEEPEN TODAY. THIS WILL CAUSE THE SURFACE
PRESSURE GRADIENT TO TIGHTEN AND ALLOW THE SOUTHERLY WINDS TO
BECOME STRONG AND GUSTY THIS AFTERNOON. THE STRONGEST WINDS WILL
BE IN THE NORTHWEST SECTIONS OF THE TEXAS AND OKLAHOMA
PANHANDLES.

OKZ001-TXZ001-006-070100-
/O.CON.KAMA.WI.Y.0005.000000T0000Z-071007T0100Z/
CIMARRON-DALLAM-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART...
HARTLEY...CHANNING
1211 PM CDT SAT OCT 6 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON INTO THE 25 TO
35 MPH RANGE WITH GUSTS TO 40 AND 45 MPH. THE STRONG WINDS WILL
AFFECT THE NORTHWEST TEXAS PANHANDLE THROUGH THIS EVENING. THE
WINDS ARE EXPECTED TO DIMINISH AROUND SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JJB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Oct 6, 2:30 AM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Oct 6, 2:30 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
230 AM CDT SAT OCT 6 2007

.DISCUSSION...
BIGGEST FORECAST CONCERNS ARE WIND TODAY AND CONVECTION CHANCES
SUNDAY AND SUNDAY NIGHT. REMOVED MENTION OF POPS TODAY AND
TONIGHT...CAP INHIBITED CONVECTION FRIDAY AFTERNOON AND EVENING AND
WILL BE A FACTOR ONCE AGAIN TODAY AND TONIGHT. THE NAM DID HORRIBLY
ON PRECIP FRIDAY AND FRIDAY NIGHT WHEREAS THE DRIER GFS PERFORMED
MUCH BETTER. BOTH THE NAM AND GFS ARE KEEPING THE PANHANDLES DRY
TODAY AND TONIGHT AND ARE LIKELY PICKING UP ON THE CAP AND ALSO THE
DRIER AIR COMING UP OUT OF NM. BETTER CHANCES FOR CONVECTION CLOSER
TO THE SURFACE TROUGH IN EASTERN NM SIMILAR TO YESTERDAY. GRADIENT
WINDS TODAY STRONGEST IN THE NORTHWEST SECTIONS AND NOT AS STRONG IN
THE SOUTHEAST SECTIONS. SPEEDS MAY APPROACH OR SLIGHTLY EXCEED WIND
ADVISORY CRITERIA MAINLY IN THE WESTERN OK PANHANDLE THIS
AFTERNOON...THUS DECIDED TO HOIST WIND ADVISORY FOR CIMARRON COUNTY
THIS AFTERNOON. WINDS SHOULD DIMINISH THIS EVENING AROUND SUNSET. WILL
STAY CLOSER TO WARMER GFS MOS GUIDANCE FOR MAX TEMP TODAY.

UNCERTAINITIES IN THE MODELS WITH REGARDS TO THE TIMING AND PATH OF
THE COLD FRONT AND UPPER TROUGH APPROACHING THE PANHANDLES ON SUNDAY.
DECIDED BEST TO JUST LEAVE POPS ALONE SUNDAY AND SUNDAY NIGHT AS
UPPER LEVEL DYNAMICS AND LIFT FROM THE FRONT WARRANTS AT LEAST SLIGHT
CHANCE POPS SUNDAY AND SUNDAY NIGHT. WILL LET LATER SHIFT ADJUST THE
POPS IF NECESSARY BASED ON THE PERFORMANCE OF THE LATER MODEL RUNS.

LITTLE TO NO CHANGES IN THE LATER PERIODS WITH REGARDS TO POPS AND
TEMPS. UPPER RIDGE FORECASTED TO BUILD OVER THE FORECAST AREA AND THE
SOUTHERN AND CENTRAL ROCKIES AFTER MONDAY...AND SURFACE TROUGH
FORECASTED TO DEVELOP AND DEEPEN ALONG THE LEE OF THE ROCKIES AND
ALSO THE CENTRAL PLAINS STATES AND WEST TEXAS. COULD PONTENTIALLY SEE
AN INCREASE FIRE DANGER THREAT SOMETIME THIS WEEK WITH THE DRY
CONDITIONS AND IF THE WINDS INCREASE IN STRENGTH.

SCHNEIDER

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                88  59  78  48  77 /  10  10  20  20   0
BEAVER OK                  87  62  81  48  76 /  10  10  40  30   0
BOISE CITY OK              87  51  72  42  74 /  10   5  30  20   0
BORGER TX                  92  65  86  50  79 /  10  10  30  20   0
BOYS RANCH TX              88  58  82  48  78 /  10  10  20  20   0
CANYON TX                  86  58  81  48  77 /  10  10  20  20   0
CLARENDON TX               88  63  80  51  77 /  10  10  30  30   0
DALHART TX                 87  54  75  43  79 /  10   5  30  10   0
GUYMON OK                  89  62  79  48  78 /  10  10  40  30   0
HEREFORD TX                87  57  82  47  76 /  10  10  20  20   0
LIPSCOMB TX                89  65  82  51  76 /  10  10  40  30   0
PAMPA TX                   90  64  83  49  79 /  10  10  30  30   0
SHAMROCK TX                89  66  84  54  79 /  10  10  30  30   0
WELLINGTON TX              87  65  84  56  79 /  10  10  30  30   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: CIMARRON.

&&

11/17
Hazardous weather outlook, Oct 5, 9:53 PM CDT, 7 hours 4 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
953 PM CDT FRI OCT 5 2007

OKZ001>003-TXZ001>020-061100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
953 PM CDT FRI OCT 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...

THERE IS A CHANCE OF THUNDERSTORMS OVER MUCH OF THE AREA SATURDAY
AFTERNOON THROUGH SUNDAY NIGHT. A FEW STORMS COULD BE SEVERE...
ESPECIALLY SUNDAY AFTERNOON AND EVENING...WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRAMAR

Nearby

Wind Advisories in Texas, 2007Wind Advisories in Oklahoma, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.